Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 25, NWS Omaha, NE

May 26, 2016Richardson County, Nebraska; Holt County, Missouri

NWS Omaha, NE issued this river flood warning at May 26, 2016, 8:21 PM CDT for Richardson County, Nebraska; Holt County, Missouri. It took effect at May 27, 2016, 6:17 AM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
May 26, 2016, 8:21 PM CDT (01:21 UTC)
In effect from
May 27, 2016, 6:17 AM CDT
Expired
Jun 1, 2016, 8:02 AM CDT
In force
5 days
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Holt County, MO, Richardson County, NE

The radar

The Topeka radar (KTWX), 140 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Rulo (RULN1). The gauge peaked at 20.89 ft at May 27, 2016, 9:00 PM CDT.

actionminormoderate141618202205/2705/2805/2905/3005/3106/0106/02
Action stage
16 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06813500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 6:30 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 26, 6:30 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
630 PM CDT THU MAY 26 2016

.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016

Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.

Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.

.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016

Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.

&&

.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Saturday)
Issued at 626 PM CDT Thu May 26 2016

Variable conditions likely through much of the period.
Thunderstorm complex will be moving across the area through 04z
followed by MVFR cigs and vsbys in fog as low levels expected to
remain saturated until after 15z.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066>068-078-
     088>093.

IA...Flash Flood Watch through Friday morning for IAZ069-079-080-090-
     091.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Fobert
Hazardous weather outlook, May 26, 6:49 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
649 PM CDT THU MAY 26 2016

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050>053-065-
271400-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
649 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG STRONG STORMS MAY DEVELOP FRIDAY AFTERNOON AND
EVENING AS A WEATHER DISTURBANCE TRACKS ACROSS THE REGION.
FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY
WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

IAZ069-079-080-090-091-NEZ066>068-078-088>093-271400-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE-
SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
649 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

THE SEVERE WEATHER THREAT HAS DIMINISHED AS OF EARLY EVENING.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE
AREA FROM THE WEST TONIGHT WITH THE POTENTIAL FOR ADDITIONAL
FLOODING. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP FRIDAY
AFTERNOON AND EVENING AS A WEATHER DISTURBANCE TRACKS THROUGH THE
REGION. FLOODING WILL ALSO REMAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

DRIER WEATHER MAY TEMPORARILY ARRIVE SATURDAY NIGHT INTO SUNDAY
WITH THE CHANCE OF THUNDERSTORMS RETURNING NEXT WEEK. SEVERE
WEATHER POTENTIAL APPEARS LOW AT THIS POINT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

In the hours before

Special weather statement, May 26, 5:21 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT THU MAY 26 2016

IAZ090-262300-
FREMONT IA-
521 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FREMONT COUNTY UNTIL 600
PM CDT...

AT 521 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF HAMBURG...OR 23 MILES NORTHWEST OF TARKIO...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMBURG...SIDNEY...FARRAGUT...RIVERTON AND WAUBONSIE STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 IN IOWA NEAR MILE MARKER 1.
 INTERSTATE 29 BETWEEN MILE MARKERS 1 AND 12.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4059 9574 4065 9577 4072 9587 4076 9541
      4058 9539
TIME...MOT...LOC 2221Z 262DEG 33KT 4065 9572

MEAD
Local storm report, May 26, 5:50 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FLASH FLOOD      4 NNW ROCA              40.71N 96.71W
05/26/2016                   LANCASTER          NE   LAW ENFORCEMENT

            DEBRIS AND WATER OVER HIGHWAY 77. NO CARS BEING ALLOWED
            THROUGH. RELAYED THROUGH BROADCAST MEDIA.

&&

VDEWALD
Local storm report, May 26, 6:23 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     FLASH FLOOD      UNION                   40.81N 95.92W
05/26/2016                   CASS               NE   LAW ENFORCEMENT

            NUMEROUS STREETS AND ROADS HAD WATER OVER THEM
            PREVIUOSLY. CURRENTLY ROAD A AND 24TH IS THE ONLY AREA
            THAT HAS HIGH WATER.

&&

VDEWALD
Local storm report, May 26, 6:38 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FLASH FLOOD      5 S THURMAN             40.74N 95.77W
05/26/2016                   FREMONT            IA   LAW ENFORCEMENT

            FLOODED ROAD ALONG 220TH AVENUE NEAR PERCIVAL.

0636 PM     FLASH FLOOD      TABOR                   40.89N 95.67W
05/26/2016                   FREMONT            IA   LAW ENFORCEMENT

            FLOODED ROAD ALONG GREEN HOLLOW ROAD.

&&

VDEWALD
Local storm report, May 26, 6:53 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FLASH FLOOD      SYRACUSE                40.66N 96.18W
05/26/2016                   OTOE               NE   LAW ENFORCEMENT

            NUMEROUS STREETS WITH WATER OVER THE ROADWAY...WATER WAS
            UP TO 2 FEET DEEP EARLIER.

&&

VDEWALD
Local storm report, May 26, 8:02 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
802 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       DORCHESTER              40.65N 97.11W
05/26/2016  M2.30 INCH       SALINE             NE   TRAINED SPOTTER

&&

MEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:31 PM CDTRiver Flood WarningOAXCass27 hr
May 26, 8:21 PM CDTRiver Flood WarningOAXNemaha5 days
May 27, 12:55 AM CDTAreal Flood AdvisoryOAXLancaster3 hr
May 27, 3:51 AM CDTRiver Flood WarningOAXNemaha27 hr
May 27, 5:49 PM CDTSpecial Weather StatementOAXJohnson26 min
May 27, 6:58 PM CDTSpecial Weather StatementOAXSaline47 min
May 26, 7:34 PM CDTRiver Flood WarningOAXFremont64 hr
May 27, 2:15 AM CDTRiver Flood WarningOAXFremont31 hr
May 27, 6:28 AM CDTRiver Flood WarningOAXMontgomery25 hr
May 27, 3:16 PM CDTRiver Flood WarningOAXFremont24 hr

Nearby

River Flood Warnings in Nebraska, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.